I have PTSD, depression and anxiety. I've been on Prozac for years and in March switched to Wellbutrin. I began having bad headaches, fuzzy thinking and just didn't feel right. I heard taking Prozac and Wellbutrin together can be more therapeutic together. Will taking Wellbutrin with Prozac possibly minimize the side effects I had just taking Wellbutrin?
Hello k13collins. Response would be that drug reactions varies from one individual to the other. My own point of view in answer would be yes, that in all likely hood, the combination will be more prone to having minimal negative side effects. Regards pledge
I take Wellbutrin with my other antidepressant and have found them to be a great combo. Wellbutrin targets dopamine which the other antidepressants do not. Whether Prozac will eliminate side effects from the Wellbutrin I doubt. Usually these side effects go away after being on the med for a few weeks.
Interactions between your selected drugs
bupropion ↔ fluoxetine
Applies to: Wellbutrin (bupropion), Prozac (fluoxetine)
Talk to your doctor before using buPROPion together with FLUoxetine. Combining these medications may increase the risk of seizures, which may occur rarely with either medication. In addition, buPROPion can increase the blood levels of FLUoxetine, which may increase other side effects. You may be more likely to experience seizures with these medications if you are elderly, undergoing alcohol or drug withdrawal, have a history of seizures, or have a condition affecting the central nervous system such as a brain tumor or head trauma. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. You should avoid or limit the use of alcohol during treatment.
It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Other drugs that your selected drugs interact with
Prozac (fluoxetine) interacts with more than 500 other drugs.
Wellbutrin (bupropion) interacts with more than 300 other drugs.
Interactions between your selected drugs and food
bupropion ↔ food
Applies to: Wellbutrin (bupropion)
Using buPROPion with alcohol may increase the risk of uncommon side effects such as seizures, hallucinations, delusions, paranoia, mood and behavioral changes, depression, suicidal thoughts, anxiety, and panic attacks. On the other hand, sudden withdrawal from alcohol following regular or chronic use can also increase your risk of seizures during treatment with buPROPion. If you are prone to frequent or excessive alcohol use, talk to your doctor before starting buPROPion. In general, you should avoid or limit the use of alcohol while being treated with buPROPion. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
I will tell you this, it absolutely depends on the generic brand of welbutrin that you take! Please, ask your pharmasist what brand you are on , and request different one before you give up.
Hi K13collins I would say yes it is very comman when you have several problems with anxiety that it takes more than one drug to balance use out and also they do many times use one to cover side effects of the other,Did your doctor tapper you off the prozac then go wellbutruin if not that could be one of the problems you don't just stop a ssri,prozac and start another unless it is a simular ssri medication.Ask you doctor as soon as you can there is no reason to have as many side effects with medications these days.Chuck Wise Pharmacy techniecian Cpht 35 YEARS retired.
I have been taking Wellbutrin for 6 years for anxiety and depression. The first 2 weeks were awful, I had to take Xanax to keep the anxiety from becoming too bad. After 2 weeks of taking it I felt wonderful I was happy, outgoing, I lost 25 lbs, it was great! Then after a few years I was switched to the generic, not knowing there was a difference I took it for a couple years and felt nothing really, but I didn't have panic attacks so I settled. I recently went to a new doctor and he gave me a script for the brand name wellbutrin and he also started me on prozac based on my current depression.
I have been on both for 2 weeks and I feel emotional, forgetful, disorganized and lethargic. I'm not sure if it's just an adjustment period or if it will get better, but I feel awful.
If anyone else has taken Wellbutrin for a while and added prozac, please share your experience. Thank you!
I too have taken Prozac for many years. I suffer from MDD, PTSD, anxiety, and Fibromyalgia (chronic pain). A year ago I was prescribed Wellbutrin XL 300mg and I had tapered off the Prozac for about six months.
I loved the fact that on Wellbutrin I could get out of bed and start to enjoy (tolerate) life again. However, I could not sleep and I became “more”anxious.
Since October 2017 I’ve combined the two antidepressants and feel better than I have in years!!
I’m not a doctor but I’ve been on at least six or more antidepressants in my life.
I've been on Prozac 40mg for awhile now and now Dr put me on bupropuin/Wellbutrin and I feel good with it 175 mg but I can't handle the headaches, I don't know what to do
I taking 60 mg of Prozac I start Wellbutrin 150 I hope they are good together
Thanks for any suggestions and or help
I posted a response but u sure if you got it.
I've been on Wellbutrin 450mg for years and it stopped working a while ago. My doctor has changed my meds (antidepressants and ADD) 6 times this year alone. I'm told I metabolize them too quickly for anything to work. I'm now trying 450mg Wellbutrin, 40mg Prozac and 90mg Adderall. I'm not finding any of it helps but at least I don't have horrible side effects. The only thing that worked for me was Wellbutrin and Lamotrigine. I had to go off it because of the side effects though.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Dec 2011 • 1 answer
Updated 12 Sep 2018 • 10 answers
Updated 13 May 2016 • 4 answers
Updated 27 Sep 2016 • 9 answers
Updated 27 Dec 2016 • 2 answers